Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 3, NWS Midland/Odessa, TX

June 8, 20215 counties in Texas

NWS Midland/Odessa, TX issued this heat advisory at Jun 8, 2021, 2:00 PM CDT for 5 counties in Texas. It took effect at Jun 9, 2021, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2021, 2:00 PM CDT (19:00 UTC)
In effect from
Jun 9, 2021, 1:00 PM CDT
Expired
Jun 9, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-386 J/kg
Mixed-layer LCL
2481 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS74 KMAF 081900
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
200 PM CDT Tue Jun 8 2021

TXZ275>280-282-090700-
/O.NEW.KMAF.HT.Y.0003.210609T1800Z-210610T0100Z/
/O.CON.KMAF.HT.Y.0002.000000T0000Z-210609T0200Z/
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Lower Brewster County-
Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon
200 PM CDT Tue Jun 8 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

* WHAT...Temperatures up to 100 in the Davis and Chisos 
  Mountains...Temperatures up to 100 for the Marfa Plateau and 
  Central Brewster County...Temperatures up to 110 on the Rio 
  Grande...

* WHERE...Marfa Plateau, Davis Mountains Foothills and Chisos
  Basin, Chinati and Davis Mountains, and Central Brewster and 
  Lower Brewster Counties.

* WHEN...For the first Heat Advisory, until 9 PM CDT this 
  evening. For the second Heat Advisory, from 1 PM to 8 PM CDT 
  Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ281-090700-
/O.NEW.KMAF.HT.Y.0003.210609T1800Z-210610T0100Z/
Presidio Valley-
Including the city of Presidio
200 PM CDT Tue Jun 8 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

* WHAT...Temperatures up to 110 expected.

* WHERE...Presidio Valley.

* WHEN...From 1 PM to 8 PM CDT Wednesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ075-090200-
/O.CON.KMAF.HT.Y.0002.000000T0000Z-210609T0200Z/
Pecos-
Including the city of Fort Stockton
200 PM CDT Tue Jun 8 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Temperatures between 95 in the mountains to 105 in 
  Pecos County.

* WHERE...Pecos County, Chinati Mountains, and Marfa Plateau.

* WHEN...This afternoon through this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
553 
WWUS74 KMAF 090819
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
319 AM CDT Wed Jun 9 2021

TXZ275>282-092100-
/O.CON.KMAF.HT.Y.0003.210609T1800Z-210610T0100Z/
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, 
and Castolon
319 AM CDT Wed Jun 9 2021

...HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM 
CDT THIS EVENING...

* WHAT...Temperatures from 95 to 100 in the Davis and Chisos 
  Mountains...Temperatures up to 100 for the Marfa Plateau and 
  Central Brewster County...Temperatures up to 110 on the Rio 
  Grande.

* WHERE...Marfa Plateau, Davis Mountains Foothills and Chisos
  Basin, Chinati and Davis Mountains, Presidio Valley, and 
  Central Brewster and Lower Brewster Counties.

* WHEN...1 PM to 8 PM CDT today.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
006 
WWUS74 KMAF 091915
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
215 PM CDT Wed Jun 9 2021

TXZ275>282-101030-
/O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
/O.CON.KMAF.HT.Y.0003.000000T0000Z-210610T0100Z/
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, 
and Castolon
215 PM CDT Wed Jun 9 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

* WHAT...Temperatures from 95 to 100 in the Davis and Chisos
  Mountains...Temperatures up to 103 for the Marfa Plateau and
  Central Brewster County...Temperatures up to 114 along the Rio 
  Grande.

* WHERE...Rio Grande Valley, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills, Central Brewster, and Chisos Basin.

* WHEN...Until 8 PM CDT this evening and from 1 PM to 8 PM CDT 
  Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027-028-033-034-TXZ059-060-067-075-082-270>274-101030-
/O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-
Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos-
Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-
Including the cities of Queen, Artesia, Carlsbad, 
Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, 
Kermit, Monahans, Fort Stockton, Dryden, Sanderson, 
Guadalupe Mountains NP, Pine Springs, Van Horn, and Pecos
215 PM CDT Wed Jun 9 2021 /115 PM MDT Wed Jun 9 2021/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ THURSDAY...

* WHAT...Temperatures up to 108 expected.

* WHERE...Most of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ 
  Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 8, 12:15 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 8, 12:15 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1215 PM CDT Tue Jun 8 2021

.DISCUSSION...

&&

.AVIATION...
Surface trough extends down across the region... wind will be S
to SW. Conditions will be VFR except for possibility of morning
stratus near MAF with MVFR cigs.

&&

PREV DISCUSSION... /issued 404 AM CDT Tue Jun 8 2021/

DISCUSSION...

Upper level ridging is over West Texas and Southeast New Mexico
with an upper trough centered over Arkansas and another one moving
onto the west coast. A dryline will be across the area today with
a thunderstorm possibly developing across the Lower Trans Pecos
this afternoon. Temperatures today will be hot with highs mostly
in the triple digits. A Heat Advisory is in effect today for Pecos
County, the Big Bend area, Marfa Plateau, Davis Mountains, and
Davis Mountain Foothills.

The upper ridge builds over the region on Wednesday and the
temperatures continue to heat up as a result. Temperatures on
Wednesday will be approaching or reaching Heat Advisory criteria
for many locations. There is a slight chance of thunderstorms
across the Davis Mountains Wednesday afternoon; otherwise, dry
conditions are expected. This same trend continues into Thursday
with pretty much all except the higher elevations of the mountains
reaching the triple digits. Locations along and near the Pecos
River may even reach 110 degrees! Similar conditions are expected
on Friday. Some relief from the triple digit temperatures is
expected on Saturday as the upper ridge overhead repositions with
lower 850 mb temperatures. High temperatures on Saturday will
likely be in the mid to upper 90s across most of the Permian
Basin. Even more cooling is expected on Sunday as a cold front
moves into the area. Chances of showers and thunderstorms will
also increase across portions of the area beginning on Sunday.
This cooling trend is expected to continue into Monday and Tuesday
of next week with easterly surface winds across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     74 101  74 104 /   0   0  10   0
Carlsbad                       69 104  71 107 /   0  10   0   0
Dryden                         74 102  74 105 /   0   0   0   0
Fort Stockton                  74 105  76 107 /  10  10  10   0
Guadalupe Pass                 70  97  72  99 /   0   0   0   0
Hobbs                          69 103  71 105 /   0   0   0   0
Marfa                          62  99  63 101 /   0  20  10  10
Midland Intl Airport           74 103  75 105 /  10   0  10   0
Odessa                         74 104  75 106 /  10   0   0   0
Wink                           73 106  74 109 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 9 PM CDT this evening for Central Brewster
     County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
     Mountains Foothills-Lower Brewster County-Marfa Plateau-
     Pecos.

&&
Hazardous weather outlook, Jun 8, 1:55 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
155 PM CDT Tue Jun 8 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-091900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
155 PM CDT Tue Jun 8 2021 /1255 PM MDT Tue Jun 8 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory remains in effect this afternoon and evening for
portions of the Lower Trans Pecos, Davis Mountains, Marfa Plateau,
and Big Bend region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a slight chance of thunderstorms Wednesday afternoon from
the Davis Mountains across the Central Permian Basin, a few storms
may become severe with large hail and damaging wind.

A Heat Advisory has been issued for Wednesday afternoon for the Davis
Mountains, Marfa Plateau, Presidio Valley, and Big Bend region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.